Warning Signs of OxyContin Abuse
There are many warning signs of OxyContin abuse. The biggest barrier to identifying the signs of OxyContin abuse is denial both for the addict as well as for the family and loved ones that surround the addict. Oxycontin abuse and denial often go hand in hand because it is a prescribed medication for pain relief. Denial can cause people to minimize and rationalize the signs of OxyContin abuse or cause them to overlook the warning signs of OxyContin abuse all together. Confronting the idea that you or your loved one has an OxyContin abuse problem can be very upsetting to say the least and many find themselves unconsciously rationalizing the signs and behaviors of OxyContin abuse to avoid confronting the fact. Don't allow yourself to be blinded by the mechanism of denial and know these warning signs of OxyContin abuse before it's too late to do something about it.
OxyContin abuse Warning Signs
Physical Signs: The most identifying physical sign of OxyContin abuse is in the eyes of the addict. The pupils will be constricted and unusually small. The also may have difficulty focusing. Additionally, an OxyContin user may show signs of injection such as needle tracks on their arms and skin infections that are slow to heal. They may appear slow and lethargic and speech might be slurred. The OxyContin user will often 'nod' off, falling asleep unusually and waking suddenly.
Personal Appearance: When a person is abusing OxyContin, he or she may not take good care of him or herself. You may notice that personal hygiene, such as regular showers and changing one's clothing regularly, is no longer important. Someone who is addicted to OxyContin may no longer care about fixing his or her hair, or performing other grooming tasks.
Behavioral signs: The OxyContin abuser may lose interest in hobbies and activities which used to consume him, and he typically expresses little motivation to try anything new. He may lie repeatedly to those close to him and usually he does not care about the natural consequences of his or her actions. He or she may do reckless things, such as steal to get money for more OxyContin - or even engage in other dangerous behaviors. Natural consequences of their choices are no longer important to OxyContin abusers. Additionally, someone involved in OxyContin abuse may also become more secretive, desiring to be left alone by family members.
Social Signs: Social signs of OxyContin abuse include an inability to function at work, failure to keep appointments and a newly found sense of hostility--especially to those formerly close to him. He may change friends without warning and run with a "dangerous" crowd. Incidences of theft are common, especially cash or valuables which can be easily pawned for drug money.
Withdrawal Signs: When an OxyContin user stops taking the drug, the withdrawal signs of OxyContin abuse show themselves within a few hours. They can last several days and rank among some of the nastiest symptoms of all illegal drugs. They include nausea, vomiting, diarrhea, stomach cramps, inability to sleep, physical jitters, panic, and unexplained chills. Cravings become particularly bad during this period, and the addict may be willing to do or say anything in order to get more OxyContin.